Alert archive / Vermont / Freeze Warnings in 2016
Freeze Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this freeze warning at Sep 25, 2016, 1:34 PM EDT for 4 counties in New York; 6 counties in Vermont. It took effect at Sep 26, 2016, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2016, 1:34 PM EDT (17:34 UTC)
- In effect from
- Sep 26, 2016, 1:00 AM EDT
- Expired
- Sep 26, 2016, 7:49 AM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Orange County, VT, Orleans County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 7 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.6 hours before the alert went out and 401 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408 WWUS71 KBTV 251734 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 134 PM EDT SUN SEP 25 2016 NYZ026-027-029>031-034-VTZ003-004-007-008-010-017-260145- /O.NEW.KBTV.FZ.W.0002.160926T0500Z-160926T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-ORLEANS-ESSEX- CALEDONIA-WASHINGTON-ORANGE-EASTERN CHITTENDEN- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT... ISLAND POND...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH... UNDERHILL 134 PM EDT SUN SEP 25 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY. * LOCATIONS...THE NORTHERN ADIRONDACKS...NORTHERN SAINT LAWRENCE VALLEY...AND PORTIONS OF CENTRAL AND NORTHEAST VERMONT. * HAZARDS...AREAS OF POTENTIALLY KILLING FROST. * TEMPERATURES...LOWS AROUND 30. * TIMING...AREAS FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT TONIGHT...AND BE MOST WIDESPREAD AROUND SUNRISE MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INDOORS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ028-035-087-VTZ002-005-006-009-011-012-016-018-019-260145- /O.NEW.KBTV.FR.Y.0006.160926T0500Z-160926T1200Z/ EASTERN CLINTON-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WESTERN ADDISON- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...OGDENSBURG...POTSDAM...GOUVERNEUR...ST. ALBANS... BURLINGTON...JOHNSON...STOWE...MIDDLEBURY...VERGENNES...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 134 PM EDT SUN SEP 25 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY. * LOCATIONS...SOUTHWESTERN SAINT LAWRENCE COUNTY...SOUTHERN VERMONT...AND THE CHAMPLAIN VALLEY EXCLUDING GRAND ISLE COUNTY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...AREAS FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT TONIGHT...AND BE MOST WIDESPREAD AROUND SUNRISE MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ LAHIFF
2 follow-up statements
723 WWUS71 KBTV 252317 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 717 PM EDT SUN SEP 25 2016 NYZ026-027-029>031-034-VTZ003-004-007-008-010-017-261200- /O.CON.KBTV.FZ.W.0002.160926T0500Z-160926T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-ORLEANS-ESSEX- CALEDONIA-WASHINGTON-ORANGE-EASTERN CHITTENDEN- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT... ISLAND POND...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH... UNDERHILL 717 PM EDT SUN SEP 25 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE WARNING...FROM 1 AM TO 8 AM EDT MONDAY. * LOCATIONS...THE NORTHERN ADIRONDACKS...NORTHERN SAINT LAWRENCE VALLEY...AND PORTIONS OF CENTRAL AND NORTHEAST VERMONT. * HAZARDS...AREAS OF POTENTIALLY KILLING FROST. * TEMPERATURES...LOWS AROUND 30. * TIMING...AREAS FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT TONIGHT...AND BE MOST WIDESPREAD AROUND SUNRISE MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INDOORS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ028-035-087-VTZ002-005-006-009-011-012-016-018-019-261200- /O.CON.KBTV.FR.Y.0006.160926T0500Z-160926T1200Z/ EASTERN CLINTON-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WESTERN ADDISON- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...OGDENSBURG...POTSDAM...GOUVERNEUR...ST. ALBANS... BURLINGTON...JOHNSON...STOWE...MIDDLEBURY...VERGENNES...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 717 PM EDT SUN SEP 25 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...FROM 1 AM TO 8 AM EDT MONDAY. * LOCATIONS...SOUTHWESTERN SAINT LAWRENCE COUNTY...SOUTHERN VERMONT...AND THE CHAMPLAIN VALLEY EXCLUDING GRAND ISLE COUNTY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...AREAS FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT TONIGHT...AND BE MOST WIDESPREAD AROUND SUNRISE MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
321 WWUS71 KBTV 261149 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 749 AM EDT MON SEP 26 2016 NYZ026-027-029>031-034-VTZ003-004-007-008-010-017-261300- /O.CAN.KBTV.FZ.W.0002.000000T0000Z-160926T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-ORLEANS-ESSEX- CALEDONIA-WASHINGTON-ORANGE-EASTERN CHITTENDEN- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT... ISLAND POND...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH... UNDERHILL 749 AM EDT MON SEP 26 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FREEZE WARNING FOR THE NORTHERN ADIRONDACKS, NORTHERN SAINT LAWRENCE VALLEY, AND PORTIONS OF CENTRAL AND NORTHEAST VERMONT. TEMPERATURES WILL RISE ABOVE FREEZING THIS MORNING. THUS, THE FREEZE WARNING IS CANCELLED. $$ NYZ028-035-087-VTZ002-005-006-009-011-012-016-018-019-261300- /O.CAN.KBTV.FR.Y.0006.000000T0000Z-160926T1200Z/ EASTERN CLINTON-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WESTERN ADDISON- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...OGDENSBURG...POTSDAM...GOUVERNEUR...ST. ALBANS... BURLINGTON...JOHNSON...STOWE...MIDDLEBURY...VERGENNES...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 749 AM EDT MON SEP 26 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY FOR SOUTHWESTERN SAINT LAWRENCE COUNTY, SOUTHERN VERMONT, AND THE CHAMPLAIN VALLEY. TEMPERATURES WILL CONTINUE TO RISE THIS MORNING. THUS, THE THREAT FROM FROST HAS COME TO AN END. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this freeze warning went out at Sep 25, 10:32 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 25, 10:32 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1032 AM EDT Sun Sep 25 2016 .SYNOPSIS... Tranquil early fall weather will persist through Monday, as a large area of Canadian high pressure crosses the region. The crisp air mass will bring patchy frost in spots this morning, and again on Sunday morning, and cool daytime temperatures with Sunday's highs in the upper 50s to lower 60s. Developing south winds will allow for moderating temperatures on Monday, with high temperatures reaching the mid to upper 60s in most valley locations. A frontal system approaching from the west will bring our next rainfall event Monday night into Tuesday. && .NEAR TERM /THROUGH MONDAY/... As of 1030 AM EDT Sunday...Previous forecast is in good shape, though did opt to update sky cover a bit for eastern Vermont where cyclonic flow from an exiting upper trough continues to dominate and some scattered to numerous cumulus clouds have developed this morning. These will likely persist through most of the day here, while eastward skies will be mainly clear. Temps on track to top out in the mid 50s to low 60s so no changes there. Enjoy! Previous discussion from 333 AM EDT Sunday...Chilly start this morning with local readings below freezing in the Adirondacks and the colder sheltered valleys of Vermont's Northeast Kingdom. At 07Z, temperatures ranged from 28F at KSLK, 30F at Lake Placid, and 32F at Island Pond. Frost advisory and freeze warning (Essex Co. VT) continue thru 12Z this morning. Also anticipating some patchy fog in the favored river valleys of central/ern VT...this should dissipate by 13Z or so, lasting longest in the CT river valley. Large Canadian high pressure shifts slowly ewd from sern Ontario into the North Country today, and crests over the region tonight. Looking for mostly clear skies with a dry air mass in place and large-scale subsidence. Some cyclonic flow aloft could bring a few passing clouds to far nern VT through the day, but overall will see sunny conditions. The 925-850mb temps are slightly cooler than Saturday, and as a result, anticipate aftn highs a few degrees cooler as well...generally upr 50s to lower 60s. Winds won't be quite as strong as Saturday, but will see an increase to around 10 mph from the Northwest late morning thru afternoon. With the high pressure system overhead, better radiative cooling conditions for tonight. Expecting lows a few degrees colder...upr 30s Champlain Valley, but low-mid 30s elsewhere (and locally 27F at SLK). This will bring additional frost away from the immediate vicinity of Lake Champlain. Once we get through current frost event early this morning, will likely need additional frost/freeze highlights for Sunday night as well. Surface anticyclone shifts east of New England during Monday, and winds shift into the S-SE across the region. Should see temps rebound a bit...with aftn highs in the mid-upr 60s...except locally in the lower 60s across ern VT. Anticipate some increasing mid and upper level clouds later in the day from west to east as a large closed low crosses the central Great Lakes, and associated sfc cold front reaches far wrn NY. Frontal rain showers should hold off until Monday night. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... As of 422 AM EDT Sunday...A cold front will move east from the Great lakes Monday night with rain showers developing over northern New York. Expecting this rain shower activity to move into Vermont mainly after 06Z Tuesday. Have gone with likely or categorical pops. Models showing mid level dry slot to move into the region early Tuesday morning over northern New York, and across Vermont Tuesday morning. Expecting rain shower activity to be over across the region by 18Z Tuesday, as mid level dry slot will be over the region. The only exception to this will be over the Saint Lawrence valley where models hinting at moisture moving northeast from Lake Ontario, so have kept in slight chance pops for showers there. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 422 AM EDT Sunday...Models have a closed upper low over the western Great Lakes Tuesday night, but GFS and ECMWF have vastly different solutions as to the forecast track of this upper closed low through Saturday. This leads to a rather low confidence forecast, especially from Thursday through Saturday. Have gone with a dry forecast across the region Tuesday night through Wednesday night, as GFS and ECMWF in fairly good agreement on this. ECMWF takes this closed upper low over the western Great Lakes and moves it southward to the southern Appalachians and then retrogrades it back to the western Ohio valley by early Friday night, as an upper ridge builds northwest from the Atlantic across New England and northern New York. The GFS model takes this upper low over the western Great Lakes Tuesday night and moves it southeast across the Ohio valley and into southern New England by early Friday night. The ECMWF suggests a mainly dry forecast Thursday and Friday across the region, while the GFS model hints at a showery forecast from Thursday through Saturday. Have opted to stay with the superblend pops from Thursday through Saturday and have low chance pops for showers during this period. Given the significant differences in the location of the closed upper low during the period from the ECMWF and GFS models, forecaster confidence is low through the long term period. && .AVIATION /15Z Sunday THROUGH Thursday/... Through 12Z Monday...Mainly VFR/SKC. Northwest around 10 knots after 14z and persist thru the remainder of the daylight hrs. Light and variable winds return after 00Z Monday and unlike last night...no low level jet thus despite another day removed from rain better chance of valley fog thus lifr at kslk and kmpv aft 06z mon with IFR possible at Krut. Outlook 12z Monday through Thursday... 12z Mon - 00z Tue: Mainly VFR. 00z Tue - 00z Wed: VFR trending to a mix of VFR/MVFR in scattered showers. 00z Wed - 00z Fri: Mainly VFR with isolated MVFR cigs. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Banacos NEAR TERM...Banacos/Lahiff SHORT TERM...WGH LONG TERM...WGH AVIATION...Banacos/SLW
Hazardous weather outlook, Sep 25, 7:52 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 752 AM EDT SUN SEP 25 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-261200- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 752 AM EDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. MORE FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 1:34 PM EDT | Frost Advisory | BTV | Clinton, Essex, St. Lawrence | 18 hr |
Nearby
Freeze Warnings in Vermont, 2016Freeze Warnings in New York, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.